Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 120, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 1, 2012, 9:52 PM EDT for Floyd County, Pike County, Kentucky. It was in force for 23 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2012, 9:52 PM EDT (01:52 UTC)
- Expired
- Jul 1, 2012, 10:15 PM EDT
- In force
- 23 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Floyd County, KY, Pike County, KY
The radar
The Jackson,KY radar (KJKL), 95 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 10:02 PM EDT | TSTM WND DMG | 4 Nne Huddy, KY | TREES DOWN BLOCKING TRAFFIC ON KY ROUTE 292. |
| Jul 1, 10:02 PM EDT | TSTM WND DMG | Hardy, KY | TREES DOWN BLOCKING TRAFFIC ON HARDY MOUNTAIN. |
| Jul 1, 10:05 PM EDT | TSTM WND DMG | 4 Nw Elkhorn City, KY | TREES DOWN BLOCKING TRAFFIC ON 2500 BLOCK OF MARROWBONE CREEK ROAD. |
| Jul 1, 10:05 PM EDT | TSTM WND DMG | Majestic, KY | TREE DOWN ON TOP OF TRAILER AND BLOCKING ROAD ON HIGHWAY 194 E. |
| Jul 1, 10:08 PM EDT | TSTM WND DMG | 1 E Ashcamp, KY | REPORT OF ROOF BLOWN OFF STRUCTURE ON HURRICANE CREEK ROAD. |
| Jul 1, 10:10 PM EDT | TSTM WND DMG | 1 Se Mouthcard, KY | POWERLINES BLOWN DOWN ON RESIDENCE AND ON RAILROAD TRACKS. TRANSFORMER IS ON FIRE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 9:06 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.9 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 2439 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
794
WUUS53 KJKL 020152
SVRJKL
KYC071-195-020215-
/O.NEW.KJKL.SV.W.0120.120702T0152Z-120702T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
952 PM EDT SUN JUL 1 2012
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN FLOYD COUNTY IN SOUTHEAST KENTUCKY...
PIKE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 1015 PM EDT
* AT 948 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PIKEVILLE...AND MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
DORTON...SOUTH WILLIAMSON...CANADA...GARDEN VILLAGE...FOREST
HILLS...AFLEX...BELFRY...KIMPER...HUDDY...HARDY...LOOKOUT...
ROCKHOUSE...MCANDREWS...MARROWBONE...FISHTRAP LAKE...PHYLLIS...
ASHCAMP...BUSKIRK...BELCHER AND BIGGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3726 8236 3721 8253 3741 8276 3769 8230
3766 8226 3767 8224 3763 8221 3763 8219
3765 8220 3765 8218 3760 8215 3759 8212
3756 8213 3756 8208 3754 8206 3755 8196
TIME...MOT...LOC 0152Z 300DEG 29KT 3746 8246
WIND...HAIL 60MPH 1.00IN
$$
KAS2 follow-up statements
453
WWUS53 KJKL 020206
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1006 PM EDT SUN JUL 1 2012
KYC071-195-020215-
/O.CON.KJKL.SV.W.0120.000000T0000Z-120702T0215Z/
PIKE KY-FLOYD KY-
1006 PM EDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
FLOYD AND PIKE COUNTIES UNTIL 1015 PM EDT...
AT 1001 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FISHTRAP LAKE...OR 8 MILES SOUTHEAST OF PIKEVILLE...MOVING SOUTHEAST
AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
BIGGS...ELKHORN CITY...BOARD TREE...COLEMAN...FEDSCREEK...
MOUTHCARD...PHELPS...TOONERVILLE...JAMBOREE...ARGO...MAJESTIC...
WOODMAN AND CEDARVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3726 8236 3721 8253 3741 8276 3769 8230
3766 8226 3767 8224 3763 8221 3763 8219
3765 8220 3765 8218 3760 8215 3759 8212
3756 8213 3756 8208 3754 8206 3755 8196
TIME...MOT...LOC 0206Z 300DEG 29KT 3740 8234
WIND...HAIL 60MPH 1.00IN
$$
RAY972
WWUS53 KJKL 020217
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1017 PM EDT SUN JUL 1 2012
KYC071-195-020227-
/O.EXP.KJKL.SV.W.0120.000000T0000Z-120702T0215Z/
PIKE KY-FLOYD KY-
1017 PM EDT SUN JUL 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FLOYD AND PIKE
COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.
LAT...LON 3726 8236 3721 8253 3741 8276 3769 8230
3766 8226 3767 8224 3763 8221 3763 8219
3765 8220 3765 8218 3760 8215 3759 8212
3756 8213 3756 8208 3754 8206 3755 8196
TIME...MOT...LOC 0206Z 300DEG 29KT 3740 8234
$$
RAYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 9:44 PM EDT, 8 minutes earlier.
Area forecast discussion, Jul 1, 9:44 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 944 PM EDT SUN JUL 1 2012 .UPDATE... ISSUED AT 943 PM EDT SUN JUL 1 2012 UPDATED THE FORECAST ADD SEVERE THUNDERSTORM WATCH. MULTIPLE STORM DAMAGE REPORTS ARE COMING INTO THE OFFICE ASSOCIATED WITH THE STORMS CURRENTLY MOVING ACROSS THE AREA. UP TO GOLF BALL SIZED HAIL HAS BE REPORTED AND WIND GUSTS OF 60 MPH. MANY TREES AND POWER LINES HAVE BEEN REPORTED DOWN. THESE ARE DANGEROUS STORMS...SO BE PREPARED TO TAKE SHELTER AS THE STORMS MOVE INTO THE AREA. ANOTHER ROUND OF STORMS MAY MOVE INTO THE BLUEGRASS BY MIDNIGHT. && .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 335 PM EDT SUN JUL 1 2012 CURRENT SETUP ACROSS THE OHIO VALLEY THIS AFTERNOON ON VISIBLE SATELLITE HAS THE UPSTREAM MCS NOW OVER NORTHWEST INDIANA HEADING SOUTHEAST. CURRENT CU POP UPS IN SOUTHERN IN AND INTO SW OH INDICATE THAT SOME ACTIVITY MAY POP UP BEFORE THE MCS REACHES THE CWA BORDER. SPECIALLY SINCE THE BOUNDARY LAYER HAS WARMED SIGNIFICANTLY AND WITH THIS MORNINGS RAINFALL...DEWS UP NORTH ARE IN THE MID 60S. A UNSTABLE ATMOSPHERE CONTINUES TO DEVELOP IN NORTHERN KENTUCKY AND SO HAVE ADJUSTED POPS FOR A LATER ARRIVAL OF THE MCS. WITH A LATER ARRIVAL...THE BLUEGRASS COUNTIES ONSET ALIGNS WITH MAX HEATING AND WILL BANK ON A FEW STORMS BECOMING SEVERE. CONCERNING FURTHER UPSTREAM WITH THE...TRAIN OF SEVERAL MCS COMING DOWN THE PIKE...WILL INSERT CHANCE POPS INTO THE MORNING HOURS FOR THIS AND INTO MONDAY AFTERNOON TO COUPLE WITH THE MAX HEATING. MODELS HAVE HAD A BIT OF TROUBLE TIMING THESE SYSTEMS INTO THE AREA SO WILL KEEP CHANCE POPS IN THE FORECAST DURING MONDAY AFTERNOON. THE CURRENT TREND WITH THE NORTH GETTING SOME RAINFALL TODAY WILL LEAD TO A BIT LOWER TEMPERATURES ACROSS THE AREA FOR MONDAY DUE TO THE CLOUD COVER AS WELL SO WILL NOT ISSUE A HEAT ADVISORY FOR MONDAY AND LET THE ONE FOR TODAY EXPIRE AT 02Z. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 335 PM EDT SAT JUN 30 2012 THE MODELS ARE IN ONLY FAIR AGREEMENT ALOFT THROUGH THE EXTENDED PORTION OF THE FORECAST. THEY AGREE THAT...IN GENERAL...EAST KENTUCKY WILL REMAIN UNDER THE INFLUENCE OF AN UPPER RIDGE TO THE SOUTH INITIALLY BEFORE IT WANES AND ANOTHER BUILDS TO THE NORTHWEST. AS THE FIRST RIDGE WEAKENS...VARIOUS SHORTWAVES WILL LIKELY CARVE CLOSER TO THE CWA AND LOCALLY KNOCK HEIGHTS DOWN FURTHER. THE NEW BUILDING RIDGE TO THE WEST WILL EXERT ITS INFLUENCE OVER EAST KENTUCKY DURING THE LATTER PART OF THIS WEEK AND OVER THE WEEKEND. HOWEVER...YET AGAIN...WE WILL BE ON THE FRINGE AND SOME ENERGY WILL LIKELY IMPINGE OUR EASTERN FLANK DURING THE LATTER PARTS OF THE EXTENDED. PREFER A BLENDED SOLUTION THROUGH THE PERIOD WITH A FOCUS ON THE CENTERS OF THE RIDGES AND TAPERING THEIR SUPPRESSING/ OPPRESSING INFLUENCES WITH DISTANCE. SENSIBLE WEATHER WILL FEATURE A SOMEWHAT IMPROVED OUTLOOK WITH RESPECT TO HEAT AND DROUGHT CONDITIONS THROUGH THE EXTENDED. HOWEVER...WHAT WE MAKE UP FOR IN LOWER AFTERNOON TEMPS WILL LIKELY BE MADE UP BY THE HIGHER MOISTURE CONTENT IN THE AIR AND KEEP THE HEAT INDICES WELL INTO THE 90S...BUT PROBABLY JUST SHY OF ADVISORY LEVELS. EARLY ON...THE CHANCE OF CONVECTION WILL BE LARGELY DIURNALLY DRIVEN AND NOT FAVORING ONE PART OF THE CWA OVER ANOTHER. AS SUCH...THERE WILL BE SOLID CHANCES OF SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EARLY EVENING FROM TUESDAY THROUGH THURSDAY WITH CHANCES DOWN TO SLIGHT IN THE MIDDLE OF THE NIGHT AND THROUGH THE BULK OF THE MORNINGS. AS THE RENEWED RIDGE BUILDS IN FROM THE NORTHWEST LATER IN THE EXTENDED...THE MAIN THREAT FOR CONVECTION WILL SHIFT EAST TO NEAR THE VIRGINIA BORDER AND SPINE OF THE APPALACHIANS...STILL PRIMARILY DIURNALLY DRIVEN. DURING THIS TIME...THE HEAT WILL BUILD IN MORE EFFECTIVELY AS THE MOISTURE WANES AND THE UPPER RIDGE BRINGS ITS SUPPRESSION TO THE AREA. THERE WILL REMAIN A CONSTANT THREAT OF STRONG TO SEVERE STORMS STRAFING PORTIONS OF THE CWA THROUGH THE EXTENDED AS MCS CLUSTERS...AND THEIR POTENTIAL TO SPAWN ACTIVITY ANEW - WELL FED BY THE AMPLE INSTABILITY IN PLACE EACH AFTERNOON...ROAM THE FRINGES OF THE MID LEVEL HEAT BUBBLE. SUMMER WILL CONTINUE ITS HOT AND STICKY GRIP ON OUR WEATHER THIS UPCOMING WEEK...BUT THERE IS REASON TO HAVE HOPE FOR SOME HIT AND MISS RELIEF FROM OUR PARCHED...DROUGHT...CONDITIONS. THE GRID LOAD CAME IN ABOUT AS REASONABLE AS ONE CAN EXPECT FOR A MESOSCALE DRIVEN REGIME SUCH AS THIS ONE IN PLACE. DID ADJUST THE POPS A BIT FOR EACH NIGHT TO BETTER REFLECT A MORE STANDARD DIURNAL PATTERN. ALSO...PUT IN A SMALL AMOUNT OF TERRAIN BASED DETAILS TO THE LOW TEMPERATURE GRIDS...NIGHTLY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 943 PM EDT SUN JUL 1 2012 SEVERE THUNDERSTORMS ARE MOVING ACROSS THE AREA PRODUCING LARGE HAIL AND STRONG WINDS. THE CIGS HAVE NOT BEEN VERY LOW...HOWEVER VSBY COULD DROP TO 2-3 SM IN THE VICINITY OF THE STRONGER STORMS. A SECOND ROUND OF STORMS WILL BE MOVING ACROSS THE AREA AFTER 4Z. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...JJ SHORT TERM...SHALLENBERGER LONG TERM....GREIF AVIATION...JJ
Hazardous weather outlook, Jul 1, 8:00 PM EDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 800 PM EDT SUN JUL 1 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-021100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 800 PM EDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA FOR EARLY TONIGHT. THE PRIMARY THREAT FROM ANY STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. WITH THE ONGOING DROUGHT CONDITIONS ACROSS MOST OF EASTERN KENTUCKY...AN ELEVATED THREAT FOR WILDFIRES WILL CONTINUE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM MONDAY THROUGH SATURDAY ACROSS ALL OF EASTERN KENTUCKY. HIGH TEMPERATURES IN THE 90S WILL CONTINUE THROUGH SATURDAY. HEAT INDEX VALUES IN THE UPPER 90S ARE EXPECTED THROUGH THE ENTIRE WEEK. WITH ONGOING DROUGHT CONDITIONS ACROSS MOST OF EASTERN KENTUCKY...THE ELEVATED THREAT FOR WILDFIRES IS EXPECTED TO CONTINUE THROUGH THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY STORM REPORTS THIS EVENING AND TONIGHT. JJ
In the hours before
Local storm report, Jul 1, 9:04 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
904 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL ISONVILLE 38.07N 83.05W
07/01/2012 E1.00 INCH ELLIOTT KY EMERGENCY MNGR
QUARTER SIZED HAIL REPORTED BY EMERGENCY MANAGER
&&
JJLocal storm report, Jul 1, 9:05 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
905 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG 5 S SANDY HOOK 38.02N 83.12W
07/01/2012 ELLIOTT KY 911 CALL CENTER
TREES DOWN ACROSS SOUTHERN END OF THE COUNTY.
&&
RAYSpecial weather statement, Jul 1, 9:13 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 913 PM EDT SUN JUL 1 2012 KYZ058-108-111-112-114-020200- ESTILL-OWSLEY-WOLFE-LEE-BREATHITT- 913 PM EDT SUN JUL 1 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 1000 PM EDT SUNDAY EVENING... NORTH CENTRAL OWSLEY... SOUTH CENTRAL WOLFE... LEE... WESTERN BREATHITT AND EAST CENTRAL ESTILL. AT 913 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OLD LANDING... OR 7 MILES NORTHWEST OF BEATTYVILLE...MOVING EAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MOUNT OLIVE AROUND 920 PM EDT...MALONEY AROUND 925 PM EDT...AIREDALE AROUND 930 PM EDT...MONICA AROUND 935 PM EDT...CANYON FALLS AROUND 940 PM EDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT MONDAY MORNING FOR SOUTHEASTERN KENTUCKY. KAS
Local storm report, Jul 1, 9:28 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
928 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG 2 SW SANDY HOOK 38.07N 83.15W
07/01/2012 ELLIOTT KY EMERGENCY MNGR
TREES AND BARN BLOWN DOWN ALONG WELLS CREEK
&&
MBLocal storm report, Jul 1, 9:44 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
944 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 2 SSE SLADE 37.76N 83.69W
07/01/2012 E1.00 INCH POWELL KY PUBLIC
2 REPORTS FROM MILL CREEK AREA
&&
MBLocal storm report, Jul 1, 9:51 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
951 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 2 N PRESTONSBURG 37.70N 82.77W
07/01/2012 E0.50 INCH FLOYD KY 911 CALL CENTER
PEA AND DIME SIZED
&&
MBThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:16 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Floyd, Johnson, Magoffin, Morgan | 44 min |
| Jul 1, 8:38 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Morgan and 1 more | 52 min |
| Jul 1, 8:44 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Magoffin, Morgan | 31 min |
| Jul 1, 8:59 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Morgan, Rowan | 23 min |
| Jul 1, 9:11 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Magoffin, Martin, Pike | 49 min |
| Jul 1, 9:26 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Lee, Magoffin, Morgan and 2 more | 49 min |
| Jul 1, 10:05 PM EDT | Areal Flood Advisory | JKL | Pike | 2 hr |
| Jul 1, 10:09 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Owsley, Rockcastle | 51 min |
| Jul 1, 10:50 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Powell, Wolfe | 25 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.